My ENT has always said that medication is useful to control the severe and completely debilitating symptoms of vertigo, vomiting etc but long term use is not recommended for vestibular problems as it hinders the compensation process and will prevent you from full recovery. Obviously though it depends on your diagnosis and how bad your symptoms are.
I have had Vesibular neuronitis for 29 years. Yes, it is much much better, but it will never go completely away. I took Antivert for 3 years in the begining and then my doctor took me off of it. I had no ill side effects at all. It acts up now and then, mostly if I get a cold or the flu, or if I am overly tired. Thank goodness!
i'm using Clonazepam. i'm actually using it to treat a sleep disorder. I've had vestibulopathy for about 6.5 years now so am not quite sure what benzos will do to me long term. i'm told i'll "grow out of" my sleep disorder by the time i'm in my 40s but for me, thats a LONG way away!